As with any drug, it is possible to take too much Zonegran. The effects of this will depend on how much was taken and if it was combined with other drugs or alcohol. Signs of a Zonegran overdose include slow heart rate, low blood pressure, and difficulty breathing. If you believe you have overdosed on Zonegran, it is important to seek prompt medical attention.
Zonegran Overdose: An IntroductionZonegran® (zonisamide) is a prescription medication used to control a certain type of epileptic seizure called a partial seizure. The effects of a Zonegran overdose can vary, depending on a number of factors, including the Zonegran dosage and whether it was taken with other medications, alcohol, or street drugs.
If you happen to overdose on Zonegran, seek immediate medical attention.
Symptoms of a Zonegran OverdoseIf a person takes too much Zonegran, the symptoms can vary. Some commonly reported symptoms of a Zonegran overdose include:
- Slow heart rate (bradycardia)
- Low blood pressure (hypotension)
- Difficulty breathing.
Life-threatening overdose symptoms are more likely if Zonegran is combined with alcohol or other medications.
Treating a Zonegran OverdoseThe treatment for a Zonegran overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Once the drug is absorbed into the bloodstream, dialysis can be useful for treating an overdose. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zonegran overdose may include:
- Fluids through an intravenous line (IV)
- Close monitoring of heart rate, blood pressure, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zonegran.